Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 29, 2000, 5:20 PM MDT for Socorro County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 29, 2000, 5:20 PM MDT (23:20 UTC)
- Expired
- Jul 29, 2000, 6:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 115 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 292321 SVRABQ NMC053-300000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 PM MDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO * UNTIL 600 PM MDT * AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHEAST OF SOCORRO...OR ABOUT 10 MILES EAST OF BERNARDO MOVING SOUTH-SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE 5 TO 10 MILES EAST-NORTHEAST OF SOCORRO BY AROUND 600 PM MDT HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. LAT...LON 3431 10656 3437 10677 3385 10705 3376 10675 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:25 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 29, 3:25 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT SAT JUL 29 2000 BIG PICTURE SHOWS UPPER HIGH CENTER CONTINUING TO MOVE TOWARDS UTAH AND UPPER LOW IN MIDWEST RETROGRADING A BIT SOUTHWEST. RESULT IS A NORTH TO NORTHEAST STEERING FLOW OVER THE FORECAST AREA THROUGH MONDAY. THE COMBINATION OF SOME 500MB COOLING AS THE HIGH CENTER MOVES FURTHER AWAY AND WEAK VORT MAXES ROTATING AROUND THE HIGH SHOULD CONTINUE A TREND TOWARDS INCREASED AFTERNOON AND EARLY NIGHTTIME CONVECTION. EASTERN PLAINS WILL BE A CHALLENGE AS UPPER FLOW WILL KEEP STORMS AWAY AND WILL REQUIRE SOME SURFACE FEATURE FOR A KICKER. OVERALL...ISOLATED STORMS AT BEST EASTERN PLAINS OVER THE NEXT SEVERAL DAYS, BUT SOME DAYS WILL BE STORM FREE. BELIEVE SUNDAY WILL BE ONE OF THOSE DAYS...AS WEAK BOUNDARY OUT THERE NOW SHOULD MOVE FURTHER WEST TONIGHT AND REMOVE SURFACE BASED KICKER. FOR THE CENTRAL AND WEST...PRECIP CHANCES WILL BE ALMOST ENTIRELY DEPENDENT ON STEERING FLOW. LIKE LAST NIGHT...THINK CONVECTION WILL CONTINUE WELL INTO THE EVENING IN A SWATH FROM THE NORTH-CENTRAL TO THE SOUTHWEST MOUNTAINS, WITH MCS TYPE DEVELOPMENT POSSIBLE OVER THE SOUTHWEST. WILL THEREFORE INCLUDE MENTION OF LOCALLY HEAVY RAINFALL THERE PER EARLIER COORD WITH EPZ. WILL MENTION GUSTY EAST WINDS THROUGH CENTRAL MTNS. AGAIN TONIGHT WITH COMBO OF WEAK SURFACE FEATURE AND OUTFLOW FROM STORMS MOVING SOUTH OFF THE SANGRE DE CRISTO MOUNTAINS. WON'T MESS MUCH FWC TEMPS AND WILL ADJUST POPS TO FAVOR MOSTLY OROGRAPHICS. EXTENDED...UPPER HIGH OVER GREAT BASIN FORECAST TO DEVELOP MORE W-E RIDGE AXIS AS IT DRIFTS SOUTHEAST IN RESPONSE TO SYSTEM MOVING INTO PACIFIC NORTHWEST. OVERALL...NOT ANY BIG CHANGES EXCEPT PERHAPS TO HAVE EVEN MORE OF AN EASTERLY COMPONENT TO THE STEERING FLOW. CAN/T RULE OUT ISOLATED CONVECTION IN THE EAST WITH ANY WEAK FRONTS OR OUTFLOW BOUNDARIES THAT MAY BE AROUND. 42 ABQ BB 065/091 065/091 064 42312 SAF BB 057/086 057/086 056 42223 TCC AA 060/086 063/091 062 42100 .ABQ...NONE. CSM
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 47 min |
| Jul 29, 4:10 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Valencia | 35 min |
| Jul 29, 4:39 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Valencia | 36 min |
| Jul 29, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.